Simvastatiin & Sex Drive, Reported Side Effects


The influence of statin-type cholesterol-lowering medication on sexual function remains questionable. Some scientists believe that statins are likely to improve erection. Others have reported that such drugs are likely to reduce the levels of testosterone (according to Journal of Sexual Medicine published in April 2010) and lead to erection dysfunction. Cases of decreased libido connected with statin treatment happen to have been reported in British Journal of Clinical Pharmacology, published in September 2004.

Although sex drive decrease may be a possible side effect, it’s a very rare side-effect, occurring in under 1% of patients using the medication. Things which are likely to have been responsible are blood pressure medicines, poor control of sugar and decrease of age-related testosterone. Discouraging patients from using statin medicines based on this rare side effect may cause lots of troubles & not likely to be to the advantage of their health.

People who want to share their side effects with statins may do this through http://www.fda.gov/Safety/MedWatch or call 1 (800) 332-1088